MAUDE Adverse Event Report: XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE

XTANT MEDICAL HOLDINGS, INC. IRIX-A LUMBAR INTEGRATED FUSION SYSTEM; INTERVERTEBRAL BODY FUSION DEVICE
Model Number T080-0100-7
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was made aware of a product complaint on (b)(6) 2022.It was reported that a system bone rongeur was identified as broken during a surgical procedure.The complainant stated that the surgeon used the bone rongeur, placed it on the mayo stand, and the next time he picked it up noticed a screw had come out of the instrument.There were no known patient complications associated with this complaint.An alternative available instrument was used to successfully complete the procedure.A return authorization number was issued for return of the complaint instrument, which was received at the manufacturer for complaint assessment on (b)(6) 2022.
 
Additional Manufacturer Narrative
A visual assessment of the returned system bone rongeur showed an instrument with repeated use, as identified by surface scratches and worn altin coating.The distal cutting edges showed signs of wear and there was one screw missing from the instrument.The screw present near the missing screw was loose, and it took approximately two full rotations to tighten the loose screw.A functionality assessment was not performed due to the damaged condition of the returned system bone rongeur, which was removed from distributable inventory.A dhr review was performed for complaint instrument lot#: xs167883h and there were no manufacturing anomalies identified.The lot met all required specifications prior to being released to distributable inventory.This lot has been available for distribution since 9/16/2016.A system bone rongeur would not function as intended if one of the instrument screws was not present.It may be possible for a screw of a bone rongeur to come out of the instrument if it were loosened or previously removed.It is unknown why or how the screw of the bone rongeur was loosened.The system ifu provides guidance on cleaning of instruments, and states that, "no instruments within this system require disassembly as part of the cleaning process." the root cause of this complaint cannot be reliably determined.The complaint investigation suggests the screw of the instrument had come out of the bone rongeur due to being loosened or previously removed during the cleaning process.There have not been any other complaints of similar nature in the past 12 months.The manufacturer will continue to monitor this instrument for complaints from the field.

Brand Name
IRIX-A LUMBAR INTEGRATED FUSION SYSTEM
Common Device Name
INTERVERTEBRAL BODY FUSION DEVICE
Manufacturer (Section D)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer (Section G)
XTANT MEDICAL HOLDINGS, INC.
664 cruiser lane
belgrade MT 59714
Manufacturer Contact
rebecca lennemann
664 cruiser lane
belgrade, MT 59714
MDR Report Key15997212
Report Number3005031160-2022-00040
Device Sequence Number5767483
Product Code OVD
UDI-Device IdentifierM697T080010071
UDI-PublicM697T080010071
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171567
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberT080-0100-7
Device Lot NumberXS167883H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2022
Initial Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age76 YR
Patient SexFemale
Patient Weight159 KG